Dang-Khoa Nguyen

Mailing address:

University of Calgary

Mathematical Sciences Building MS 542

2500 University Drive NW

Calgary, AB T2N 4T4, Canada

1st email address: abc at xyz, where

abc=dangkhoa.nguyen and xyz=ucalgary.ca

2nd email address: abc at xyz, where

abc=khoanguyen2511 and xyz=gmail.com

Office: MS 542, (403) 220-3959

About me: CV

5/2014: PhD, UC Berkley. 7/2014-6/2017: UBC-PIMS Distinguished Postdoctoral Fellow, University of British Columbia.

Starting from 7/2017: Assistant Professor, Department of Mathematics and Statistics, University of Calgary

Research interests: algebraic dynamics, diophantine geometry, and related problems in algebra and number theory.

Teaching (most recent course at UBC):

Fall 2016: MATH 200 (Section 103 and Section 104)

Papers (warning: these might differ from the published versions):

  1. (with B. Schmidt) Fast computation of Gauss sums and resolution of the root of unity ambiguity, Acta Arith. 140 (2009), 205-232
  2. (with C. Gratton and T. Tucker) ABC implies primitive prime divisors in arithmetic dynamics, Bull. London Math. Soc. 45 (2013), 1194-1208
  3. (with E. Amerik, P. Kurlberg, A. Towsley, B. Viray, and F. Voloch) Evidence for the dynamical Brauer-Manin criterion, Experimental Math. 25 (2016), 54-65
  4. Algebraic independence of local conjugacies and related questions in polynomial dynamics, Proc. Amer. Math. Soc. 143 (2015), 1491-1499
  5. Some arithmetic dynamics of diagonally split polynomial maps, Int. Math. Res. Not. IMRN 2015 (2015), 1159-1199. Errata
  6. (with D. Ghioca and T. Tucker) Portraits of preperiodic points for rational maps, Math. Proc. Cambridge Philos. Soc. 159 (2015), 165-186
  7. (with D. Ghioca) Dynamical anomalous subvarieties: structure and bounded height theorems, Advances in Math. 288 (2016), 1433-1462
  8. (with D. Ghioca and H. Krieger) A case of the dynamical André-Oort conjecture, Int. Math. Res. Not. IMRN 2016 (2016), 738-758
  9. On modules of integral elements over finitely generated domains, Trans. Amer. Math. Soc. 369 (2017), 3047-3066
  10. (with D. Ghioca) Dynamics of split polynomial maps: uniform bounds for periods and application, Int. Math. Res. Not. IMRN 2017 (2017), 213-231
  11. (with D. Ghioca, H. Krieger, and H. Ye) The dynamical André-Oort conjecture: unicritical polynomials, Duke Math. J. 166 (2017), 1-25
  12. (with D. Ghioca and H. Ye) The dynamical Manin-Mumford conjecture and the dynamical Bogomolov conjecture for split rational maps, accepted to J. Eur. Math. Soc., 9/2016
  13. (with J. Bell) Some finiteness results on monogenic orders in positive characteristic, accepted to Int. Math. Res. Not. IMRN, 11/2016
  14. (with D. Ghioca) The orbit intersection problem for linear spaces and semiabelian varieties, accepted to Math. Res. Letters, 2017
  15. (with D. Ghioca and L.-C. Hsia) Simultaneously preperiodic points for families of polynomials in normal form, accepted to Proc. Amer. Math. Soc., 2017
  16. (with A. Kulkarni and N. M. Mavraki) Algebraic approximations to linear combinations of powers: an extension of results by Mahler and Corvaja-Zannier, accepted to Trans. Amer. Math. Soc., 2017
  17. (with D. Ghioca and T. Tucker) Squarefree doubly primitive divisors in dynamical sequences, accepted to Math. Proc. Cambridge Philos. Soc., 2017
  18. (with L. DeMarco, D. Ghioca, H. Krieger, T. Tucker, and H. Ye) Bounded height in families of dynamical systems, accepted to Int. Math. Res. Not. IMRN, 2017
  19. (with D. Ghioca and H. Ye) The dynamical Manin-Mumford conjecture and the dynamical Bogomolov conjecture for endomorphisms of (P^1)^n, submitted
  20. The Hermite-Joubert problem and a conjecture of Brassil-Reichstein, submitted
  21. (with D. Ghioca) A dynamical variant of the Pink-Zilber conjecture, in preparation, first draft available
  22. A new mean ergodic theorem for tori and recurrences, in preparation, first draft available
  23. (with A. Medvedev and T. Scanlon) Algebraic independence of Mahler functions of non-exceptional polynomial type, in preparation
  24. On certain diophantine equations and the dynamical Mordell-Lang problem, in preparation

Collaborators: Bernhard Schmidt, Chad Gratton, Tom Tucker, Katia Amerik, Pär Kulrberg, Adam Towsley, Bianca Viray, Felipe Voloch, Dragos Ghioca, Holly Krieger, Hexi Ye, Jason Bell, Avi Kulkarni, Myrto Mavraki, Liang-Chung Hsia, Laura DeMarco, Alice Medvedev, Tom Scanlon